Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Passing less urine, bloating, Cerazette and Femulen worsened periods and dizziness. Is Noriday causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Hi, I have been on Noriday for the last few months as I have fibroids and heavy periods. I have been taking this since October 2011. For a few years I have been taking Mebeverine for IBS. Recently I have had problems passing urine (passing much less than before). I also have bloating in my front lower abdomen and alot of gas that isn't coming out! I have been to my doctor who prescribed an antibiotic for a urine infection (after testing the urine sample given) but almost 3 weeks on the bloating and problems passing urine persist. My worry is that I have tried a number of pills (Cerazette and Femulen) that have made my periods worse and caused dizziness. While Noriday appears to be controlling my heavy periods it might well be causing all this abdominal discomfort and problems passing urine. I didn't have these problems before taking Noriday.
Posted Wed, 25 Apr 2012 in Digestion and Bowels
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for your query. I shall try my best by providing you with the information pertaining to your query.

I see that you are on meberverine for IBS; mirtazapine for depression and Noriday for heavy bleeding during periods (due to fibroids). You are facing lower abdominal bloating and reduced urination and suspect it could be due related to Noriday.

Noriday contains Norethisterone which is progesterone pill. It is used to treat premenstrual syndrome, painful periods, abnormal heavy bleeding, and irregular periods and in addition they are used sometimes to postpone a period. It is reported to cause side effects like dizziness; nausea; vomiting; headache; breast tenderness; depression or mood changes. However it not yet known to influence renal functions much or cause difficulty to pass urine. So though your symptom may have appeared after starting Noriday, I do not feel the reduced urination is related to it.

You had been prescribed antibiotic for a possible infection in urine and hopefully you recover well. It might be wise to repeat the urine test / perform urine culture and sensitivity test if infection is not effectively treated.

Mirtazapine which is an antidepressant and like all other antidepressants may cause retention of urine. It may be contributing to your problem. Please discuss this issue with your doctor and review of antidepressand drugs is entailed.

Hope this answers your query. Do accept the answer if you do not have any further queries. Yet should you have any doubts, I will be glad to clarify.

Take care and regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor